Heparin induced thrombocytopenia: diagnosis and contemporary antithrombin management.

Published

Journal Article (Review)

Heparin-induced thrombocytopenia (HIT) may be complicated by severe thrombotic complications and death. Currently no specific laboratory test is available to make the diagnosis. When HIT is clinically suspected, heparin should be discontinued immediately. While no specific therapy for HIT exists, there is increasing evidence that acute antithrombin therapy may significantly reduce morbidity and mortality. Among several agents, the direct antithrombins, such as r-hirudin and argatroban, look the most promising for acute treatment.

Full Text

Duke Authors

Cited Authors

  • Januzzi, JL; Jang, IK

Published Date

  • June 1999

Published In

Volume / Issue

  • 7 / 3

Start / End Page

  • 259 - 264

PubMed ID

  • 10375387

Pubmed Central ID

  • 10375387

Electronic International Standard Serial Number (EISSN)

  • 1573-742X

International Standard Serial Number (ISSN)

  • 0929-5305

Digital Object Identifier (DOI)

  • 10.1023/a:1008979010033

Language

  • eng